Alert archive / Washington / Small Craft Advisories in 2015
Small Craft Advisory 21, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Feb 2, 2015, 2:20 AM PST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2015, 2:20 AM PST (10:20 UTC)
- Expired
- Feb 2, 2015, 10:00 PM PST
- In force
- 20 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
327 WHUS76 KSEW 021020 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 220 AM PST MON FEB 2 2015 PZZ130>132-134-150-153-156-170-173-176-021830- /O.NEW.KSEW.SC.Y.0021.150202T1020Z-150202T2300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 220 AM PST MON FEB 2 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WIND AND WAVES...WINDS MAINLY SOUTHEAST 15 TO 25 KNOTS EXCEPT 20 TO 30 KNOTS OVER THE COASTAL WATERS. WIND WAVES 2 TO 5 FEET. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
678 WHUS76 KSEW 021708 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 908 AM PST MON FEB 2 2015 PZZ150-153-156-170-173-176-030115- /O.CON.KSEW.SC.Y.0021.000000T0000Z-150202T2300Z/ /O.NEW.KSEW.SW.Y.0004.150202T2300Z-150203T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 908 AM PST MON FEB 2 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PST TUESDAY. * SEAS...WEST SWELL 10 FEET. * WIND AND WAVES...SOUTHEAST WIND 20 TO 30 KNOTS. WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-030115- /O.NEW.KSEW.RB.Y.0005.150202T1708Z-150203T1200Z/ GRAYS HARBOR BAR- 908 AM PST MON FEB 2 2015 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. * BAR CONDITION...MODERATE...BECOMING ROUGH DURING THE EBB CURRENTS. * COMBINED SEAS...8 OR 9 FEET...BUILDING TO 10 FEET DURING THE EBBS. * FIRST EBB...345 PM THIS AFTERNOON. * SECOND EBB...4 AM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-132-030115- /O.EXT.KSEW.SC.Y.0021.000000T0000Z-150203T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 908 AM PST MON FEB 2 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...EAST TO SOUTHEAST WIND 15 TO 25 KNOTS...BECOMING WEST LATE THIS AFTERNOON. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-134-022300- /O.CON.KSEW.SC.Y.0021.000000T0000Z-150202T2300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 908 AM PST MON FEB 2 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
959 WHUS76 KSEW 022250 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 250 PM PST MON FEB 2 2015 PZZ150-153-156-170-173-176-030700- /O.CAN.KSEW.SC.Y.0021.000000T0000Z-150202T2300Z/ /O.EXT.KSEW.SW.Y.0004.150202T2250Z-150203T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 250 PM PST MON FEB 2 2015 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 4 AM PST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * SEAS...WEST SWELL 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ130-134-030000- /O.CAN.KSEW.SC.Y.0021.000000T0000Z-150202T2300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 250 PM PST MON FEB 2 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ135-030600- /O.EXA.KSEW.SC.Y.0021.000000T0000Z-150203T0600Z/ PUGET SOUND AND HOOD CANAL- 250 PM PST MON FEB 2 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-030700- /O.EXT.KSEW.RB.Y.0005.000000T0000Z-150203T1400Z/ GRAYS HARBOR BAR- 250 PM PST MON FEB 2 2015 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 AM PST TUESDAY... * BAR CONDITION...MODERATE...BECOMING ROUGH DURING THE EBB CURRENTS. * COMBINED SEAS...8 OR 9 FEET...BUILDING TO 10 FEET DURING THE EBBS. * FIRST EBB...345 PM THIS AFTERNOON. * SECOND EBB...4 AM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-132-030600- /O.CON.KSEW.SC.Y.0021.000000T0000Z-150203T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 250 PM PST MON FEB 2 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 9:24 PM PST, 4 hours 56 minutes earlier.
Area forecast discussion, Feb 1, 9:24 PM PST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 924 PM PST SUN FEB 1 2015 .SYNOPSIS...WEAK HIGH PRESSURE ALOFT WILL PREVAIL OVER THE AREA OVERNIGHT. EXPECT A LOW PRESSURE SYSTEM TO MOVE ACROSS THE REGION ON MONDAY...FOLLOWED BY HIGH PRESSURE ALOFT MONDAY NIGHT. WEAK DISTURBANCES WILL MOVE ACROSS THE AREA ON TUESDAY AND KEEP CONDITIONS UNSETTLED. LOOK FOR A STRONGER SYSTEM TO IMPACT THE REGION ON WEDNESDAY. && .SHORT TERM... THERE WERE A FEW LINGERING SHOWERS OVER THE CASCADES AT THIS TIME...OTHERWISE IT WAS CLOUDY ACROSS THE CWA. LIGHT RAIN /ASSOCIATED WITH THE NEXT SYSTEM/ IS EXPECTED TO OVERSPREAD MAINLY THE COAST LATE TONIGHT OR BY SUNRISE MON. MEANWHILE...A WEAK UPPER RIDGE WILL PREVAIL OVER THE REGION OVERNIGHT. THE RIDGE WILL MOVE EAST EARLY MON...ALLOWING A WEAK UPPER TROF TO MOVE ACROSS THE CWA. THIS SYSTEM WILL BE EAST OF THE AREA BY MON EVENING. STRONG NEARLY ZONAL FLOW ALOFT WILL PREVAIL ACROSS THE CWA MON NIGHT AND TUE FOR A CONTINUED THREAT OF PRECIP. A WEAK UPPER RIDGE WILL PREVAIL OVER THE AREA TUE NIGHT. A STRONGER LOW PRESSURE SYSTEM WILL IMPACT THE REGION ON WED. THIS SYSTEM WILL BE A RELATIVELY MILD AND WET ONE. THE WARM FRONT IS ANTICIPATED TO LIFT NORTH ACROSS THE CWA DURING THE DAY WED. THE COLD FRONT WILL SLOWLY MOVE EAST TOWARD THE AREA WED NIGHT. RAINFALL RATES WILL ALSO INCREASE WED NIGHT ON THE SOUTH AND SOUTHWEST FACING SLOPES OF THE OLYMPICS AND NORTH CASCADES DUE TO A MOIST AIR MASS AND STRONG UPSLOPE FLOW. RAINFALL AMOUNTS COULD LOCALLY EXCEED 1.5 INCHES ON THE OLYMPIC RANGE. .LONG TERM FROM THE PREVIOUS DISCUSSION... STARTING ON THURSDAY AND CONTINUING THROUGH FRIDAY OR FRIDAY NIGHT...THE PATTERN WILL TRANSITION TO A WET...MILD...AND POSSIBLY WINDY ONE AS A FRONT MOVES CLOSE TO THE AREA OR JUST ONSHORE AND IS ACCOMPANIED BY A SERIES OF LOW PRESSURE WAVES OR INSTANT OCCLUSIONS THAT PUSH NORTH ACROSS THE OFFSHORE WATERS INTO VANCOUVER ISLAND. THE MODELS ARE ALL HAVING DIFFICULTY TIMING THESE SHORT WAVE FEATURES...BUT GENERALLY SHOW SIMILAR SOLUTIONS. THE GFS AND ECMWF BOTH HINT AT SOME RELAXATION IN THE PATTERN ON SATURDAY WITH SLIGHTLY COOLER TEMPERATURES. THE PATTERN MOVES BACK INTO A WET...MILD...AND POSSIBLY WINDY ONE ON SUNDAY. SNOW LEVELS IN THE MOUNTAINS LATER THURSDAY AND FRIDAY WILL BE RATHER HIGH FOR EARLY FEBRUARY... 6000-7500 FEET. TEMPERATURES BY FRIDAY AND SATURDAY WILL BE WELL ABOVE AVERAGE WITH HIGHS WELL INTO THE 50S AND LOWS ONLY NEAR 50. THE SUNDAY SYSTEM WILL ALSO BE QUITE WARM WITH SNOW LEVELS RISING BACK UP AROUND 6000 FEET. ALBRECHT && .HYDROLOGY... FLOODING ON AREA RIVERS IS UNLIKELY THROUGH MIDWEEK. A SERIES OF WET AND RELATIVELY MILD LOW PRESSURE SYSTEMS WILL IMPACT THE CWA THE LATTER PART OF THIS WEEK. RAINFALL AMOUNTS ON THE OLYMPICS AND NORTH CASCADES COULD EXCEED SIX INCHES DURING THE 3-DAY PERIOD ENDING AT 4 AM PST SUNDAY. THIS COMBINED WITH STRONG SOUTHERLY UPSLOPE FLOW AND RELATIVELY HIGH SNOW LEVELS /ABOVE 6000 FEET/ DURING MUCH OF THE PERIOD WILL LIKELY CAUSE SHARP RISES ON SOME AREA RIVERS. THE SKOKOMISH RIVER IN MASON COUNTY WILL HAVE THE HIGHEST PROBABILITY OF FLOODING. ADDITIONAL RAINFALL FROM ANOTHER MILD AND WET SYSTEM ON SUNDAY MAY CAUSE A FEW MORE RIVERS TO RISE ABOVE FLOOD STAGE. && .AVIATION...MOIST WESTERLY FLOW ALOFT. THE AIR IS MOIST AND STABLE. ANOTHER FRONT WILL MOVE THROUGH WESTERN WA ON MONDAY...THIS IS THE FRONT CROSSING 130W THIS EVENING. KSEA...LITTLE CHANGE EXPECTED OVERNIGHT WITH A FAIRLY LOW OVERCAST OVERNIGHT PERHAPS LIFTING UP FOR AWHILE MONDAY MORNING AHEAD OF THE NEXT FRONT. && .MARINE...A FRONT WILL MOVE THROUGH WRN WA ON MONDAY FOLLOWED BY WEAK HIGH PRESSURE TUESDAY...AND THEN A WEAK WARM FRONT WED. A STRONGER FRONTAL SYSTEM WILL ARRIVE THURSDAY...FOLLOWED CLOSELY BY ANOTHER FRONT ON FRIDAY. AT THIS TIME MODELS ARE NOT FORECASTING GALES WITH THESE FRONTS...BUT IT IS CERTAINLY POSSIBLE. THE SWELL AT THE COAST SHOULD BUILD TO 12 TO 15 FT BY THE END OF THE WEEK. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...NONE. && WWW.WEATHER.GOV/SEATTLE YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 9:08 AM PST | Small Craft Advisory for Rough Bar | SEW | 24 hr | |
| Feb 2, 9:08 AM PST | Small Craft Advisory for Hazardous Seas | SEW | 18 hr |
Nearby
Small Craft Advisories in Washington, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.